`a`

A simplified mathematical model of solid tumor regrowth with therapies

Pages: 771 - 779, Issue Special, September 2009

 Abstract        Full Text (131.7K)              

Jianjun Paul Tian - Mathematics Department, College of William and Mary, Williamsburg, VA 23187, United States (email)
Kendall Stone - Mathematics Department, The College of William and Mary, United States (email)
Thomas John Wallin - Mathematics Department, The College of William and Mary, United States (email)

Abstract: A simplified mathematical model of solid tumor regrowth is analyzed. When the model system is disturbed by radiation and chemotherapy, which are given by discontinuous functions, the system loses its smoothness. For the purpose of comparison and verification of therapy efficacy, a weak solution is constructed. Some suggestions about effective combination of treatments are also given.

Keywords:  Mathematical model, solid tumor regrowth, free boundary problem
Mathematics Subject Classification:  Primary: 35A

Received: July 2008;      Revised: June 2009;      Published: September 2009.